February 23, 2012,
S.K. asks from Castle Rock, CO on February 22, 2012
How Long for Antibiotics to Kick In
My husband went to the dr yesterday and has strep and was put on the z-pack he took his first 2 doses yesterday at noon but woke up feeling worst. He also has been having stomach cramps which i know my kids get the upset stomach and cramps with strep but ive never had that as a adult. is that normal? I just thought he would wake up feeling a little bit better, instead of worst.
D.H. answers from Louisville on February 22, 2012
hint from a pharmacist in taking z-paks....
since most people do need to take some sort of food with them, this fella told me he ate chocolate when he took them! guess the chocolate kinda coated the stomach?
J.S. answers from Hartford on February 22, 2012
Within 48 hours he should start to feel better. But if he's cramping and you think it's related to the medication, has he ever had a Z-pack before? Those are very strong, and some people can't tolerate them. I would call his doctor and see if that's a side-effect, personally.
Although first, I might ask you if he's eaten anything? When I take my Z-packs I have to take them with food or they don't stay down.
Moms recommend the following deals from Mamapedia:
L.M. answers from Salt Lake City on February 23, 2012
Sorry to tell you this, but the zithromax doesn't kick in for a few days. My dad is a PA and actually just put me on a z pack for a sinus infection. It remained awful until day 3 and slowly let up. Mine went away by day 5 (yesterday), but sometimes it doesn't until day 10. The meds keep working for 10 days even though you only take them for 5 and yes, nausea and abdominal pain are some of the side effects. Oh, and diarrhea. GOOD LUCK!
H.G. answers from Dallas on February 22, 2012
O I hate that antibiotic! It doesn't work-imo and I will not let them give it to my strep prone daughter. It gives her severe diarrhea and makes her more miserable! Amoxicillan works the best for us when strep rears its ugly head. But yes, those side effects are normal. Hope he feels better.
M.M. answers from Chicago on February 22, 2012
Antibiotics usually take 2-3 days to kick in. If he's not feeling better by day 3, he needs to be on something else.
T.K. answers from Dallas on February 22, 2012
For me, I can feel and see the differance with antibiotics right at 24 hours. Much better after 24, almost symptom free by 48 hours.
C.W. answers from Indianapolis on February 22, 2012
The stomach cramps could be from the Z-pack, that stuff absolutely kills me. If I take it I have to be home the whole time because by the 2nd or 3rd day it goes right through me. Probably tomorrow he will start to feel better. Most antibiotics take 3 days to get fully into your system and start working. This one is stronger and hopefully he'll start to feel better after today's dose.